Contact: jharding@nmsu.edu

Education:          

Ph.D., McMaster University, 1991, Advisor G. Bruns 
M. Sc., McMaster University, 1988, Advisor G. Bruns
B.Sc., McMaster University, 1987

Career history:       

Department Head, New Mexico State University, 2019 –
Professor, New Mexico State University, 2005 –
Associate Professor, New Mexico State University, 1999 – 2005
Assistant Professor, New Mexico State University, 1996 – 1999
Assistant Professor, Brandon University, 1993 –1996
NSERC Postdoctoral Fellow, Vanderbilt University, 1991-1993

Awards:      

Arts and Sciences Outstanding Faculty Award for NMSU, 2007
D. C. Rousch Award for Excellence in Teaching, received January 2004
International Quantum Structures Association Research Award 2000.

Courses Taught:

Undergraduate: Calculus I, II, III, Vector Analysis, Differential Equations, Analysis, Algebra, Discrete Mathematics, Linear Algebra, Programming in Pascal, Data Structures, Statistics, Applied Statistics, Survey Sampling, Combinatorics, Great Theorems in Mathematics, Math Appreciation

Graduate: Logic, Lattice Theory, Set Theory, Universal Algebra, Model Theory, Algebra I, II, Linear Algebra, Foundations of Geometry, Measure Theory, Real Analysis. 

Service and Professional Duties:

President, International Quantum Structures Association, 2014-2016
Vice President, International Quantum Structures Association, 2016-2018
Councilor, International Quantum Structures Association, 1998-2002, 2006-2010 
Editorial Board of Order, 2001 –
Advisory Board Mathematica Slovaca, 2007 –
Chair, Graduate Studies for Mathematical Sciences, NMSU 2005 – 2009
Chair, Graduate recruiting for Mathematical Sciences, NMSU 2011-2013

Some Recent Talks:

  1. Decompositions in quantum logic, ARL workshop on higher category theory, Washington, February 2019
  2. Boolean subalgebras of orthoalgebras, SYSMICS, Orange CA, September 2018
  3. ESSLLI Lectures on Lattice Theory, Toulouse, July 2017: Lec 1Lec 2Lec 3Lec 4Lec 5
  4. The Convolution Algebra, talk at TACL, Prague, June 2017
  5. An Operational View of Schrodinger’s Equation, talk at the IQSA meeting, Nijmegen, July 2017 
  6. The Type-2 Truth Value Algebra, Talk at AMS meeting, Denver, September 2016
  7. Automorphisms of Decompositions, talk at the IQSA meeting, Leicester, July 2016
  8. The Type-2 Truth Value Algebra, Talk at a workshop in Amsterdam, September 2015
  9. Products or Sums, Talk at Quantum Workshop in Amsterdam, May 2015
  10. Quantum Structures, Colloquium Iowa State, September 2014
  11. Topological Boolean Algebras, seminar talk, Iowa State, September 2014
  12. Projective Bichains, BLAST, Chapman, July 2013
  13. Type-2 fuzzy sets, Talk at AMS meeting Akron, October 2012
  14. Modal compact Hausdorff spaces, talk at the Duality Workshop, Oxford, June 2012
  15. Proximities, Colloquium at UTEP, El Paso, November 2011
  16. Proximity frames, Talk at BLAST, Lawrence KS, June 2010
  17. Projective bichains, undelivered talk, planned for BLAST 2010
  18. Subalgebras of orthomodular lattices, Colloquium at Chapman University, Los Angeles, November, 2010
  19. Orthomodular structures and categories or Everything old is new again, IQSA meeting, Boston, June 2010
  20. Logics of Stone spaces, BLAST 2010, Boulder, June 2010
  21. Daggers, kernels, Baer *-semigroups and orthomodularity, ASL annual meeting, Washington, March 2010
  22. Orthomodularity in a categorical setting, QPL, Oxford June 2009
  23. Completions of Ordered Algebraic Structures: A Survey, at UncLog JAIST, Ishikawa Japan, March 2008
  24. Some Quantum Logic and a few Categories, at the Categorical Quantum Logic Workshop, Oxford, August 2007

Publications:  (click on the link for a .pdf file)

  1. J. Harding and F. Lauridsen, Hyper-MacNeille completions of Heyting algebras, ArXiv:1912.09166v1.
  2. J. Harding and A. J. Lindenhovius, Orthogeometries and AW*-algebras, ArXiv, August 2019.
  3. J. Harding and C. Heunen, Topos quantum theory with short posets, ArXiv:1903.01897.
  4. G. Bezhanishvili and J. Harding, The Fell compactification of a poset, to appear in special issue for Hung Nguyen, Springer.
  5. J. Harding and C. Walker, A topos view of the type-2 fuzzy truth value algebra, to appear in a special issue for Elbert Walker, Springer.
  6. G. Bezhanishvili, D. Gabelaia, J. Harding, and M. Jibladze, Compact Hausdorff spaces with relations and Gleason spaces, to appear in Appl. Categorical Structures.
  7. J. Harding, Modularity is not canonical, Alg. Univ. 80 (2019), no. 1.
  8. J. Harding, C. Heunen, B. Lindenhovious, and M. Navara, Boolean subalgebras of orthoalgebras, Order (2019), 1-47.
  9. G. Bezhanishvili, J. Harding, J. Ilin, and F. Lauridsen, MacNeille transferability and stable classes of Heyting algebras, Alg. Univ. 79 (2018), no. 3.
  10. J. Harding, C. Walker and E. Walker, The convolution algebra, Alg. Univ. 79 (2018), no. 2.
  11. J. Harding, Dynamics in the decompositions approach to quantum mechanics, Internat. J. of Theoret. Phys. 56, (2017), no. 12, 3971-3990.
  12. J. Harding, Wigner’s theorem for an infinite set, Math. Slovaca 68 (2018), no. 5, 1173-1222. 
  13. J. Harding and A. Romanowska, Varieties of Birkhoff systems part I, Order 34 (2017) no. 1, 45-68.
  14. J. Harding and A. Romanowska, Varieties of Birkhoff systems part II, Order 34 (2017) no. 1, 69-89.
  15. J. Harding, C. Walker, and E. Walker, The Type-2 Truth Value Algebra, CRC Press, 2016. 
  16. A. Doering and J. Harding, Abelian subalgebras and the Jordan structure of a von Neumann algebra, The Houston J. of Math. 42 (2016) no. 2, 559-568.
  17. G. Bezhanishvili and J. Harding, On the proof that compact Hausdorff Boolean algebras are power sets, Order 33 (2016) no. 2, 263-268.
  18. G. Bezhanishvili and J. Harding, Compact Hausdorff Heyting algebras, Algebra Universalis 76 (2016) 301-304.
  19. J. Harding and Taewon Yang, Sections in orthomodular structures of decompositions, The Houston J. Math. 42 (2016) no. 4, 1079-1092.
  20. J. Harding and Tim Hannan, Automorphisms of Decompositions, Math. Slovaka 66 (2016) no. 2, 493-526. Sage code for programs
  21. J. Harding and T. Yang, The logic of bundles, Internat. J. of Theoret. Physics 54 (2015) no. 12, 4601-4614.
  22. J. Harding, C. Walker, and E. Walker, Partial orders on fuzzy truth value algebras, Internat. J. of Uncertainty, Fuzziness, and Knowledge-based Systems, 23 (2015), no. 2, 193-219.
  23. G. Bezhanishvili, N. Bezhanishvili, and J. Harding, Modal operators on compact regular frames and de Vries algebras, Applied Categorical Structures, 23 (2015), no. 3, 365-379.
  24. G. Bezhanishvili, N. Bezhanishvili, and J. Harding, Modal compact Hausdorff spaces, Journal of Logic and Computation, 25 (2015) no. 1, 1-35.
  25. J. Harding, C. Walker, and E. Walker, Equations in type-2 fuzzy sets, Inter. J. of Uncertainty, Fuzziness, and Knowledge-Based Systems 23 (2015), 31-42.
  26. G. Bezhanishvili and J. Harding, Stable Compactifications of frames, Cahiers de Topologie et Geometrie Differentielle Categoriques 55 (2014) no. 1, 37-65.
  27. G. Bezhanishvili and J. Harding, Proximity frames and regularization, Applied Categorical Structures, 22 (2014), no. 1, 43-78.
  28. J. Harding, C. Walker and E. Walker, Categories with fuzzy sets and relations, Fuzzy Sets and Systems, 256 (2014), no. 1, 43-78.  
  29. J. Harding, Daggers, kernels, Baer *-semigroups, and orthomodularity, J. Phil. Logic 42 (2013) no. 3, 535-549.
  30. J. Harding, Decidability of the equational theory of the continuous geometry CG(F), J. Phil. Logic 42 (2013), no. 3, 461-465.
  31. J. Harding, C. Walker, and E. Walker, Type II fuzzy sets and bichains, an invited chapter for Recent Advances in Type-2 Fuzzy Sets and Systems — Theory and Applications”, a book in the series Studies in Fuzziness and Soft Computing vol. 301, pg. 97-112, 2013.
  32. J. Harding, A Boolean topological orthomodular poset, Algebra Universalis 68 (2012), no. 3-4, 193-196
  33. J. Harding, C. Walker, and E. Walker, Projective bichains, Algebra Universalis 67 (2012), no. 4, 347-374.
  34. G. Bezhanishvili and J. Harding, Modal logics of Stone spaces, Order 29 (2012), no. 2, 271-292.  
  35. J. Harding and Qin Yang, Regular completions of lattices. Houston J. of Mathematics 38 (2012), no. 3., 685-691
  36. J. Harding and M. Navara, Subalgebras of orthomodular lattices, Order 28 (2011), 549-563.  
  37. J. Harding, C. Walker, and E. Walker, The variety generated by the truth value algebra of type-II fuzzy sets, FuzzySets and Systems 161 (2010), no. 5, 735 – 749.
  38. J. Harding, C. Walker, and E. Walker, Convex normal functions revisited, Fuzzy Sets and Systems 161 (2010), 1343 – 1349.
  39. Q. Deng, J. Harding, and T. Hu, Hausdorff dimension of self-similar sets with overlaps, Science in China, Series A: Mathematics 52 (2009), no. 1, 119 – 128.
  40. J. Harding, A link between quantum logic and categorical quantum mechanics, International J. of Theoretical Physics (2009), no. 3, 769 – 802.
  41. G. Bezhanishvili and J. Harding, The modal logic of β(N), Archiv. Math. Logic. 48 (2009), 231 – 242.
  42. J. Harding, κ – complete uniquely complemented lattices, Order 25 (2008), no. 2, 121 – 129.
  43. J. Harding, Completions of Ordered Algebraic Structures: A Survey, invited chapter for the Proceedings of the International Workshop on Interval/Probabilistic Uncertainty and Non-classical Logics, Ono et. al. Ed.s, Advances in Soft Computing vol. 46, 2008, Springer, 231 – 244.
  44. J. Harding, C. Walker, and E. Walker, Lattices of convex normal functions, Fuzzy Sets and Systems 159 (2008), no. 9, 1061 – 1071.
  45. J. Harding, A regular completion for the variety generated by the three-element Heyting algebra, The Houston J. of Math. 34 (2008), no. 3, 649 – 660.
  46. J. Harding, The Source of the Orthomodular Law, a book chapter in The Handbook of Quantum Logic and Quantum Structures, Elsevier, 2007.
  47. Bezhanishvili and J. Harding, MacNeille completions of modal algebras, The Houston. J of Math. 33 (2007), no. 2, 355 – 384.
  48. J. Harding, Orthomodularity of decompositions in a categorical setting. International J. of Theoretical Physics 45 (2006), no. 6, 1117 – 1128.
  49. M. Gehrke, J. Harding, Y. Venema, MacNeille completions and canonical extensions. Trans. Amer. Math. Soc. 358 (2006), no. 2, 573 – 590.
  50. J. Harding, On profinite completions and canonical extensions, Algebra Universalis 55 (2006), no. 2-3, 293 – 296.
  51. J. Harding, D. Smith and E. Jager, Group-valued measures on the lattice of closed subspaces of a Hilbert space. International J. of Theoretical Physics. 44 (2005), no. 5, 539 – 548.
  52. G. Bezhanishvili, M. Gehrke, J. Harding, C. Walker and E. Walker, Varieties of Algebras that arise in Fuzzy Set Theory. Logical, algebraic, analytic, and probabilistic aspects of triangular norms, 321 – 344, Elsevier, Amsterdam, 2005.
  53. J. Harding, Remarks on concrete orthomodular lattices. International J. of Theoretical Physics 43 (2004), no. 10, 2149 – 2168.
  54. G. Bezhanishvili and J. Harding, MacNeille completions of Heyting algebras. The Houston J. of Math. 30 (2004), no. 4, 937 – 952.  
  55. J. Harding and M. Roddy, Obituary: Günter Bruns. Order 20 (2004), pp. 329-332.
  56. J. Harding, The free orthomodular lattice on countably many generators is a subalgebra of the free orthomodular lattice on three generators. Algebra Universalis, 48 (2) (2002), pp. 171-182.
  57. G. Bezhanishvili and J. Harding, Functional monadic Heyting algebras. Algebra Universalis, 48 (1) (2002), pp. 1-10.
  58. J. Harding and P. Ptak, On the set representation of an orthomodular poset. Coll. Math. 89 (2) (2001), pp. 233-240.
  59. J. Harding, States on orthomodular posets of decompositions. International J. of Theoretical Physics 40 (2001), pp. 1061-1069.
  60. M. Gehrke and J. Harding, Bounded lattice expansions. J. of Algebra 238 (2001), pp. 345-371.
  61. G. Bruns and J. Harding, Algebraic aspects of orthomodular lattices, Current Research in Operational Quantum Logic: Algebras, Categories, Languages, B. Cooke, D. Moore and A. Wilce ed., Kluwer 2000.
  62. J. Harding and M. Navara, Embeddings into orthomodular lattices with given centers, state spaces and automorphism groups. Order 17 (2000), pp. 239-254.
  63. G. Bruns and J. Harding, Epimorphisms in certain varieties of algebras. Order 17 (2000), pp. 195-206.
  64. J. Harding and A. Pogel, Every lattice with 1 and 0 is embeddable in the lattice of topologies of some set by an embedding which preserves the 1 and 0. Topology and Its Applications 105 (2000), pp. 99-101.
  65. J. Harding, The axioms of an experimental system. International J. of Theoretical Physics 38 (6) (1999), pp. 1643-1675.
  66. J. Harding, Regularity in quantum logic. International J. of Theoretical Physics 37 (4) (1998), pp. 1173-1212.    
  67. J. Harding, Canonical completions of lattices and ortholattices. Tatra Mountains Math. Publ. 15 (1998), pp. 85-96.  
  68. G. Bruns and J. Harding, Amalgamation of ortholattices. Order 14 (1998), pp. 193-209.
  69. J. Harding, M. Marinacci, N. Nguyen, and T. Wang, Local Radon-Nikodym derivatives of set functions. International Journal of Uncertainty, Fuzziness and Knowledge-Based Systems 5 (3) (1997), pp. 379-394.
  70. J. Harding and M. F. Janowitz, A bundle representation for continuous geometries. Advances in Applied Math. 19 (1997), pp. 282-293.
  71. J. Harding, Decompositions in quantum logic. The Trans. Amer. Math. Soc. 348 (5) (1996), pp. 1839-1862.
  72. G. D. Crown, J. Harding, and M. F. Janowitz, Boolean products of lattices. Order 13 (2) (1996), pp. 175-205.
  73. J. Harding, Free central extensions. The Houston J.  of Math.  22 (4) (1996), pp. 665-686.
  74. J. Harding, The MacNeille completion of a uniquely complemented lattice. The Canad. Math. Bull. 37 (2) (1994), pp. 222-227.
  75. J. Harding, Completions of orthomodular lattices II. Order 10 (1993), pp. 283-294.
  76. J. Harding, Any lattice can be regularly embedded into the MacNeille completion of a distributive lattice. The Houston Journal of Math. 19 (1993), pp. 39-44.
  77. J. Harding, Irreducible orthomodular lattices which are simple. Algebra Universalis 29 (1992), pp. 556-563.
  78. J. Harding, Orthomodular lattices whose MacNeille completions are not orthomodular. Order 8 (1991), pp. 93-103.
  79. J. Harding, Sheaves of orthomodular lattices and MacNeille completions. Ph.D. thesis. McMaster University, 1991.
  80. G. Bruns, R. J. Greechie, J. Harding, and M. Roddy, Completions of orthomodular lattices.  Order 7 (1990), pp. 67-76.
  81. J. Harding, Boolean factors of orthomodular lattices. Algebra Universalis 25 (1988), pp. 281-282.
  82. J. Harding, Varieties of ortholattices containing the orthomodular lattices. M.Sc. thesis. McMaster University, 1988.